Please use this identifier to cite or link to this item: https://repositorio.unifesp.br/handle/11600/32615
Title: Erythema leprosum - after treatment of Lepromatous Leprosy
Authors: Eickelmann, Mareike
Steinhoff, Martin
Metze, Dieter
Tomimori-Yamashita, Jane [UNIFESP]
Sunderkoetter, Cord
Univ Klinikum Munster
Universidade Federal de São Paulo (UNIFESP)
Keywords: leprosy
mycobacterium leprae
Erythema nodosum
liprosy reaction
drug therapy
Issue Date: 1-Jun-2010
Publisher: Wiley-Blackwell
Citation: Journal Der Deutschen Dermatologischen Gesellschaft. Malden: Wiley-Blackwell, v. 8, n. 6, p. 450-453, 2010.
Abstract: P>Leprosy is usually well-controlled by multidrug therapy (MDT). However, in case of noncompliance or leprosy reactions, it may present a therapeutically challenge. A 33-year-old Brazilian woman with lepromatous leprosy was treated with MDT for one year, but then discontinued therapy because she wanted to have children. Eight weeks after stopping her medications, she developed a severe and recalcitrant erythema (nodosum) leprosum (ENL) which presented histologically with thrombosed small veins and neutrophilic inflammation in fat septa, but without arteritis. During her pregnancy and ensuing lactation period, glucocorticoids were the only suitable drug. With the use of the shortened WHO/MDT regimen (one year vs. two years of treatment), ENL will probably be seen more often after the end of leprosy therapy. It needs to be rapidly recognized and treated to avoid damage to eyes or kidneys.
URI: http://repositorio.unifesp.br/handle/11600/32615
ISSN: 1610-0379
Other Identifiers: http://dx.doi.org/10.1111/j.1610-0387.2009.07294.x
Appears in Collections:Em verificação - Geral

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.